Sudafed

DRUG DESCRIPTION

  • Extended release.
  • Non-drowsy formula.

Ingredient

Active Ingredient (in each tablet)

Pseudoephedrine HCI 120 mg Nasal decongestant

Inactive ingredients

candelilla wax, hypromellose, magnesium stearate, microcrystalline cellulose, polyethylene glycol, povidone, and titanium dioxide. Printed with edible blue ink.

What are the possible side effects of pseudoephedrine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeat;
  • severe dizziness, anxiety, restless feeling, or nervousness;
  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms; or
  • increased blood pressure (severe headache, blurred...

Read All Potential Side Effects and See Pictures of Sudafed

What are the precautions when taking pseudoephedrine (Sudafed)?

Before taking pseudoephedrine, tell your doctor or pharmacist if you are allergic to it; or if you have any other allergies. Also tell your doctor if you have had negative reactions to other sympathomimetics (such as ephedrine, phenylephrine). This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

If you have any of the following health problems, consult your doctor or pharmacist before using this product: diabetes, a certain eye condition (glaucoma), heart problems (such as heart attack, chest pain, heart failure), fast/irregular heart beat, high blood pressure, kidney disease, overactive thyroid (hyperthyroidism), difficulty urinating (such as due to enlarged prostate).

This drug may...

Read All Potential Precautions of Sudafed


Sudafed Consumer (continued)

SIDE EFFECTS: Nausea, vomiting, trouble sleeping, dizziness, headache, or nervousness may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly. Stop taking this medication and tell your doctor promptly if you have dizziness, nervousness, or trouble sleeping.

If your doctor has directed you to use this medication, remember that he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

Stop taking this medication and tell your doctor immediately if any of these rare but very serious side effects occur: fast/irregular/pounding heartbeat, mental/mood changes (such as anxiety, confusion, restlessness), shaking (tremor), difficulty urinating.

A very serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction may include: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.

In the US -

Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.

PRECAUTIONS: Before taking pseudoephedrine, tell your doctor or pharmacist if you are allergic to it; or if you have any other allergies. Also tell your doctor if you have had negative reactions to other sympathomimetics (such as ephedrine, phenylephrine). This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

If you have any of the following health problems, consult your doctor or pharmacist before using this product: diabetes, a certain eye condition (glaucoma), heart problems (such as heart attack, chest pain, heart failure), fast/irregular heart beat, high blood pressure, kidney disease, overactive thyroid (hyperthyroidism), difficulty urinating (such as due to enlarged prostate).

This drug may make you dizzy. Do not drive, use machinery, or do any activity that requires alertness until you are sure you can perform such activities safely. Limit alcoholic beverages.

Liquid products, chewable tablets, or dissolving tablets/strips may contain sugar and/or aspartame. Liquid products may also contain alcohol. Caution is advised if you have diabetes, alcohol dependence, liver disease, phenylketonuria (PKU), or any other condition that requires you to limit/avoid these substances in your diet. Ask your doctor or pharmacist about using this product safely.

Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).

Older adults may be more sensitive to the effects of this medication, especially dizziness and problems urinating.

Children may be more sensitive to the effects of this medication, especially restlessness.

During pregnancy, this medication should be used only when clearly needed. Discuss the risks and benefits with your doctor.

Pseudoephedrine passes into breast milk. Discuss the risks and benefits with your doctor before breast-feeding.


Sudafed Patient Information Including Side Effects

Brand Names: Chlor Trimeton Nasal Decongestant, Contac Cold, Drixoral Decongestant Non-Drowsy, Elixsure Decongestant, Entex, Genaphed, Kid Kare Drops, nasofed, Seudotabs, Silfedrine, Sudafed, Sudafed 12-Hour, Sudafed 24-Hour, Sudafed Children's Nasal Decongestant, Sudodrin, SudoGest, SudoGest 12 Hour, Suphedrin, Triaminic Softchews Allergy Congestion, Unifed

Generic Name: pseudoephedrine (Pronunciation: SOO doe ee FED rin)

  • What is pseudoephedrine (Sudafed)?
  • What are the possible side effects of pseudoephedrine?
  • What is the most important information I should know about pseudoephedrine?
  • What should I discuss with my healthcare provider before taking pseudoephedrine?
  • How should I take pseudoephedrine?
  • What happens if I miss a dose?
  • What happens if I overdose?
  • What should I avoid while taking pseudoephedrine?
  • What other drugs will affect pseudoephedrine?
  • Where can I get more information?

What is pseudoephedrine (Sudafed)?

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

Pseudoephedrine is used to treat nasal and sinus congestion, or congestion of the tubes that drain fluid from your inner ears, called the eustachian (yoo-STAY-shun) tubes.

Pseudoephedrine may also be used for other purposes not listed in this medication guide.

What are the possible side effects of pseudoephedrine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeat;
  • severe dizziness, anxiety, restless feeling, or nervousness;
  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms; or
  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure).

Less serious side effects may include:

  • mild loss of appetite;
  • warmth, tingling, or redness under your skin;
  • feeling excited or restless;
  • sleep problems (insomnia); or
  • skin rash or itching.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What is the most important information I should know about pseudoephedrine?

Do not give this medication to a child younger than 2 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Do not use any other over-the-counter cough or cold medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains pseudoephedrine.

Do not use a cough or cold medicine if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Serious, life-threatening side effects can occur if you take cough or cold medicine before the MAO inhibitor has cleared from your body.

Related Drug Centers
  • Sudafed


Related Drugs Index: